Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 22, 2012, 3:43 PM EDT for Aroostook County, Maine. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 22, 2012, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 19 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS51 KCAR 221943
SVRCAR
MEC003-222030-
/O.NEW.KCAR.SV.W.0007.120622T1943Z-120622T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
343 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITY OF HOULTON...
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ISLAND FALLS...OR 7 MILES EAST OF PATTEN...
AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMYRNA MILLS AND HODGDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4587 6822 4596 6843 4614 6844 4617 6777
4614 6777 4614 6776 4594 6777
TIME...MOT...LOC 1943Z 265DEG 27KT 4604 6828
$$
FITZSIMMONS2 follow-up statements
953
WWUS51 KCAR 222007
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT FRI JUN 22 2012
MEC003-222030-
/O.CON.KCAR.SV.W.0007.000000T0000Z-120622T2030Z/
AROOSTOOK ME-
407 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN AROOSTOOK COUNTY...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND STRONG WINDS. THIS STORM WAS LOCATED NEAR LINNEUS...OR 11
MILES SOUTHWEST OF HOULTON...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
LIMERICK...CARY AND HODGDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4597 6812 4601 6820 4612 6820 4617 6777
4614 6777 4614 6776 4594 6777
TIME...MOT...LOC 2006Z 265DEG 27KT 4605 6803
$$
FITZSIMMONS462
WWUS51 KCAR 222031
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
431 PM EDT FRI JUN 22 2012
MEC003-222041-
/O.EXP.KCAR.SV.W.0007.000000T0000Z-120622T2030Z/
AROOSTOOK ME-
431 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AROOSTOOK COUNTY
HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4597 6812 4601 6820 4612 6820 4617 6777
4614 6777 4614 6776 4594 6777
TIME...MOT...LOC 2007Z 265DEG 27KT 4605 6802
$$
FITZSIMMONSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:04 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 22, 3:04 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 304 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT CARRYING A LINE OF THUNDERSTORMS EASTWARD WILL PUSH ACROSS EASTERN MAINE THIS EVENING. LOW PRESSURE WILL FORM IN THE GULF OF MAINE ON SATURDAY AND TRACK NORTHEAST INTO NEW BRUNSWICK SATURDAY NIGHT. HIGH PRESSURE WILL BRIEFLY RETURN LATE SUNDAY BEFORE A LARGER AREA OF LOW PRESSURE APPROACHES ON MONDAY. && .NEAR TERM /THROUGH SATURDAY/... THE COLD FRONT CROSSING THE AREA WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS...MAINLY IN EASTERN AREAS THIS EVENING. HEAVY DOWNPOURS...GUSTY WIND AND SMALL HAIL WILL CONTINUE TO BE POSSIBLE WITH THESE STORMS. THE STORMS ARE EXPECTED TO MOVE EAST OF THE REGION AND DECREASE IN INTENSITY LATER THIS EVENING. A TROUGH OF LOW PRESSURE MOVING INTO THE NORTHEAST LATER TONIGHT INTO SATURDAY MORNING WILL FORM SECONDARY LOW PRESSURE IN THE GULF OF MAINE ON SATURDAY. THE TROUGH IN COMBINATION WITH LOW PRESSURE LIFTING NORTHEAST THROUGH THE GULF OF MAINE WILL SUPPORT SHOWERS AND SOME EMBEDDED THUNDERSTORMS MAINLY OVER CENTRAL AND DOWNEAST AREAS DURING THE AFTERNOON ON SATURDAY. CAPES ARE GENERALLY AROUND 300-500 J/KG SATURDAY. CLOUDS WILL LIKELY PREVENT MUCH HEATING DURING THE DAY BUT CONVECTION MAY BE DYNAMICALLY SUPPORTED BY THE TROUGH WHICH WILL BE MOVING INTO WESTERN MAINE BY EVENING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... UPPER TROUGH AND ASSOCIATED SURFACE LOW WILL MOVE EAST OF THE REGION SATURDAY NIGHT. SHOWERS SHOULD DIMINISH FROM WEST TO EAST SATURDAY NIGHT BUT STILL LINGER ACROSS EASTERN AREAS THROUGH EARLY SUNDAY MORNING UNTIL THE TROUGH MOVES EAST. SOME IMPROVEMENT IS EXPECTED BY SUNDAY AFTERNOON AS SOME WEAK MID LEVEL RIDGING DEVELOP. ANOTHER TROUGH APPROACHING FROM THE WEST WILL BRING INCREASING CLOUDS ONCE AGAIN AND MORE SHOWERS BY LATE SUNDAY NIGHT. THE TROUGH WILL SWING ACROSS THE REGION MONDAY WITH ANOTHER ROUND OF SHOWERS EXPECTED. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE LONG TERM PERIOD WILL REMAIN GENERALLY UNSETTLED AS 500 MB LOW REMAINS ACROSS THE REGION THROUGH MUCH OF THIS PERIOD. THIS WILL KEEP THE CHANCE FOR SHOWER ACROSS THE REGION THROUGH MUCH OF THE LONG TERM PERIOD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: GENERALLY IFR TO MVFR CONDITIONS ARE EXPECTED ACROSS THE NORTH TONIGHT. CONDITIONS SHOULD IMPROVE TO MVFR TO VFR ON SATURDAY. DOWNEAST...VFR CONDITIONS THIS EVENING MAY LOWER TO IFR IN SHOWERS AND THUNDERSTORMS THIS EVENING. IFR TO MVFR CONDITIONS ARE EXPECTED IN SHOWERS AND SOME EMBEDDED THUNDERSTORMS ON SATURDAY. SHORT TERM: MVFR CONDITIONS ARE EXPECTED SATURDAY NIGHT. VFR CONDITIONS WILL BRIEFLY RETURN SUNDAY. VFR/MVFR CONDITIONS ARE THEN EXPECTED SUNDAY NIGHT THROUGH MID WEEK.&& .MARINE... NEAR TERM: WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA TONIGHT AND SATURDAY WITH THE EXCEPTION OF ANY GUSTY THUNDERSTORMS EARLY TONIGHT. HUMID AIR OVER THE WATERS WILL LIKELY RESULT IN FOG OVER THE WATERS ESPECIALLY LATE TONIGHT AND SATURDAY. SHORT TERM: WINDS/SEAS ARE EXPECTED TO BE BELOW SCA LEVELS THROUGH THE PERIOD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER SHORT TERM...DUDA LONG TERM...DUDA AVIATION...BLOOMER MARINE...BLOOMER/DUDA
Hazardous weather outlook, Jun 22, 3:16 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 316 AM EDT FRI JUN 22 2012 MEZ001>006-010-011-015>017-029>032-231100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 316 AM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS CAPABLE OF HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL WILL REFORM THIS AFTERNOON AHEAD OF A COLD FRONT MAKING VERY SLOW EASTWARD PROGRESS FROM QUEBEC. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING THESE ELEMENTS INTO THE EVENING...AFTER WHICH WITH THE LOSS OF INSTABILITY FROM AFTERNOON MAXIMUM HEATING SHOULD MOSTLY DIMINISH TO SHOWERS LATE TONIGHT. THE POTENTIAL OF ANY STORM BECOMING SEVERE IS LOW...BUT SLOWING STORM MOTION AND POSSIBLE BACK BUILDING THUNDERSTORMS COULD CAUSE LOCALIZED FLOODING THIS AFTERNOON INTO EARLY EVENING. PLEASE MONITOR FOR POSSIBLE STATEMENTS AND PERHAPS WARNINGS WITH THESE STORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-231100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 316 AM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:32 AM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Jun 22, 12:46 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 44 min |
| Jun 22, 1:20 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 40 min |
| Jun 22, 2:06 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 54 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.